MAUDE Adverse Event Report: GYRUS ACMI, INC SHOCKPULSE PROBE SINGLE USE, 3.76MM 3/BX; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI, INC SHOCKPULSE PROBE SINGLE USE, 3.76MM 3/BX; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-PDBX376
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported for this event by the customer, as the therapeutic percutaneous nephrolithotomy (pcnl) procedure was nearing the end, tiny silver specks were noted to be floating in the patient.The specks were clearly visible on the screen and all were suctioned out of the patient.The doctor felt that the specks had come off the device tip as there was a possible small blackened area at the tip visible on the screen.However, when the device was removed from the patient and the tip examined, there was nothing visible to the naked eye.The procedure was completed with the same device.There was no delay in the completion of the procedure.There was no harm or adverse impact to the patient.
 
Additional Manufacturer Narrative
The device is not returned, as such a definitive root cause of the reported complaint cannot be determined at this time.This event is under investigation.A supplemental report will be submitted upon completion of the investigation or upon receiving additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record could not be performed because the lot number was not provided as the device was not returned in the original packaging.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria the device was returned for an evaluation.During the physical investigation, the probe was observed to be intact, and the probe assembly number was able to be confirmed on the device.All the probe assembly pieces were present.Heavy scrapes and signs of corrosion were observed on the surface in the middle of the probe tube.Corrosion was also seen on the fitting thread, inside the tube, mass ring, and tube joint.The cause of the reported phenomenon was most likely due to user mishandling along with excessive force being applied to the device.A definitive root cause cannot be identified.The instructions for use (ifu) instruction manual state: - ifu states as follows: ¿it is critical that the surgeon does not bend or torque the probes against the endoscope during the procedure.There is no need to rotate the probe or transducer; it will not improve fragmentation or stone clearance.¿ olympus will continue to monitor the field performance of this device.

Brand Name
SHOCKPULSE PROBE SINGLE USE, 3.76MM 3/BX
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough PA 01772
Manufacturer Contact
kenneth pittman
9600 louisiana avenue north
brooklyn park, MA 55445
9013785969
MDR Report Key13592729
Report Number3011050570-2022-00017
Device Sequence Number4363595
Product Code FEO
UDI-Device Identifier00855279005030
UDI-Public00855279005030
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-PDBX376
Device Lot NumberD1901440
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHOCKPULSE SE SPL-G
Patient SexUnknown